Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 244, NWS Shreveport, LA

June 13, 2004Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2004, 7:16 PM CDT for Winn Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 7:16 PM CDT (00:16 UTC)
Expired
Jun 13, 2004, 8:15 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WUUS54 KSHV 140016
SVRSHV
LAC127-140115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 815 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF WINNFIELD...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF WINNFIELD BY 720 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 815 PM CDT.

LAT...LON 3198 9287 3200 9288 3203 9287 3214 9290
      3215 9231 3201 9232 3182 9236 3180 9283
      3178 9285 3178 9285

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:35 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 13, 3:35 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT SUN JUN 13 2004

.DISCUSSION...
STORMS DEVELOPING ON THE RADAR RIGHT ON CUE WITH BOUNDARY ACROSS NRN
PART OF FORECAST AREA...UPPER LOW AND ASSOCIATED VORT MAX OVER TX/OK
AND ACTIVE SEA BREEZE BRINGING ACTIVITY IN FROM S. THE BOUNDARY HAS
LEFT THE AREA VERY UNSTABLE. HAVE SEVERE/HEAVY RAIN WORDING MENTIONED
IN FOR THIS EVENING IN FOR NRN/WRN PORTIONS OF THE FORECAST AREA.

AS FOR MON...GFS DOES NOT SEEM TO HANDLE THIS UPPER LOW OVER THE GULF
VERY WELL. GOING WITH THE ETA HERE. SHAVED TEMPERATURES FROM SE TO NW
AS THE MAIN AREA OF RAIN MOVES ONTO THE COAST TOMORROW OVER SC LA AND
MOVES NW FROM THERE. COULD POSSIBLY GO IN A LITTLE FURTHER W WITH
MORE SHEAR. IN ANY CASE...WILL BUMP UP POPS FOR MON THROUGH MID WEEK
TIME FRAME AS SYSTEM MOVES ON THROUGH...WITH LINGERING BOUNDARIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  87  73  84 /  50  40  30  60
MLU  74  86  71  86 /  50  50  40  70
TXK  75  88  73  84 /  50  40  30  60
TYR  74  88  72  85 /  50  40  30  60
LFK  73  85  71  85 /  50  50  40  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

20
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUN 13 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A BOUNDARY FROM DECAYED OVERNIGHT STORMS ALONG WITH AN UPPER LEVEL
DISTURBANCE WILL DESTABILIZE THE AREA GREATLY. ADD TO THAT...THE
SOUTHERLY FLOW AND THE SEA BREEZE BRINGING MOISTURE AND ACTIVITY UP
FROM THE SOUTH AND NOT MUCH WILL STOP STORMS FROM FIRING UP...
ESPECIALLY ALONG AND NORTH SECTIONS WHERE THE BOUNDARY HAS MOVED
THROUGH. AREA OF CONCERN WILL BE ACROSS EXTREME NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST AND SOUTH CENTRAL
ARKANSAS THIS AFTERNOON.  HOWEVER...ISOLATED SEVERE ACTIVITY WILL
POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY
DURING THE AFTERNOONS AND EARLY EVENINGS. RAINFALL WILL BE HEAVY
AT TIMES OVER THE SOUTHERN PARTS OF NORTHEAST TEXAS...AND NORTHWEST
AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

20

In the hours before

Local storm report, Jun 13, 5:18 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             BIG SANDY               32.59N 95.11W
06/13/2004  0.75 INCH        UPSHUR             TX   LAW ENFORCEMENT

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:42 PM CDTSevere Thunderstorm WarningSHVJackson48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.